Jump to content
CrazyBoards.org

Has anyone ever had a bad side effect from Xanax and how long before you felt better?


Recommended Posts

My doctor changed my benzo from klonopin to Xanax. I've been taking it a month. Since the beginning, it gives me tachycardia and extreme anxiety within 30 minutes to an hour. I went to the ER this morning. I thought I was going to faint at work. My bp was 192/100. It got so bad. I didn't think it was the Xanax. I thought it was the antidepressant all this time. I stopped the antidepressant. That's when I figured out it was the Xanax. I'm drinking a ton of water hoping to flush it out. Basically, it's been building up in my system for a month, so the side effects are through the roof-racing heart, anxiety, dizzy, memory bad, tremors, agitation. I can't take much more of this. I feel like a psychiatric guinea pig. Any suggestions how to get it out my system faster would be very appreciated.

Link to comment
Share on other sites

Since you felt the side effects immediately after starting, sounds like perhaps Xanax just triggered a bad/bizarre reaction for you. I've heard SSRI's can do that but not usually benzos.....The elimination half-life of Xanax (11 hours according to google) is much shorter than Klonopin (30-40 hours)...Do you think you may be experiencing some sort of protracted withdrawal symptoms from going off the Klonopin? Perhaps the Xanax is wearing off too quick & causing some sort of extra rebound anxiety?

What antidepressant were you on & did you go off it very quickly? The antidepressant could have been previously controlling some of your anxiety symptoms as well. I'm no expert on Benzos though, I know it is usually advised to taper off as slow as possible to avoid anxiety/panic, however, the elimination of Xanax should be out of your system within a couple days I would think. So this is just my 2 cents.

Link to comment
Share on other sites

14 minutes ago, DopamineSick said:

Tachycardia with extreme anxiety is the exact opposite reaction that one would expect after taking Xanax. I'm not saying it's impossible, but that sounds like a withdrawal symptom to me. Did you quit an antidepressant cold-turkey?

I agree.

What did the ER say to do?

Link to comment
Share on other sites

45 minutes ago, AnnaSchneider7777 said:

My doctor changed my benzo from klonopin to Xanax. I've been taking it a month. Since the beginning, it gives me tachycardia and extreme anxiety within 30 minutes to an hour. I went to the ER this morning. I thought I was going to faint at work. My bp was 192/100. It got so bad. I didn't think it was the Xanax. I thought it was the antidepressant all this time. I stopped the antidepressant. That's when I figured out it was the Xanax. I'm drinking a ton of water hoping to flush it out. Basically, it's been building up in my system for a month, so the side effects are through the roof-racing heart, anxiety, dizzy, memory bad, tremors, agitation. I can't take much more of this. I feel like a psychiatric guinea pig. Any suggestions how to get it out my system faster would be very appreciated.

Xanax (for me) was a very short lived turn off the anxiety like BAM then it comes right back.  I had to go to PDoc and tell him this stuff really sucked.  He agreed!!!  Its the "go to" drug for GDoc for anxiety.   Anyway I find Diazapam (valium) works better.  It might last too long based on some things other people say but I don't take it regularly.  When I do?  I want it to dial down the anxiety to "Normal" and not veg me out.   But it has to last longer then 15 or 30 minutes.   I think Xanax makes it worse.   Plus the "kick" is what PDoc says causes people to abuse it.  They keep taking it over and over to keep the effect going and its at the top (Of his) addictive drug list.

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...